MAUDE Adverse Event Report: GSOURCE, LLC. GSOURCE; TWIST DRILL 5" STR SHANK DOUBLE FLUTED Ø 2.0MM 23MM ROUND END

GSOURCE, LLC. GSOURCE; TWIST DRILL 5" STR SHANK DOUBLE FLUTED Ø 2.0MM 23MM ROUND END
Model Number GS 86.8420
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following details the investigation of a breakage of twist drill 5 inch straight shank double fluted diameter 2.0mm 23mm round end.Based on the received information, the drill bit size was used in a procedure involving the femur.The likely root cause of the breakage is the usage of a drill bit diameter (ø 2.0mm) that is too thin for usage in the femur due to its high bone density.Using this thin diameter on the femur also makes the drill more susceptible to breakage if excessive force is applied or force applied at an incorrect angle.In 2025, gsource quality and engineering have already improved the drill bit design to correct/prevent breakages and have made a general instructions for use assisting healthcare professionals with the selection and proper usage of drill bits for medical procedures.
 
Event or Problem Description
A drill bit broke off into the patient's femur.

Brand Name
GSOURCE
Common Device Name
TWIST DRILL 5" STR SHANK DOUBLE FLUTED Ø 2.0MM 23MM ROUND END
Manufacturer (Section D)
GSOURCE, LLC.
19 bland street
emerson NJ 07630
Manufacturer Contact
rufino achacoso
19 bland st.
emerson, NJ 07630
2015992277
MDR Report Key25021644
Report Number2249529-2026-00001
Device Sequence Number10294928
Product Code HTW
UDI-Device Identifier00840314246721
UDI-Public00840314246721
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberGS 86.8420
Device Lot Number5232541
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Initial Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/06/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown